Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


structured interrupted therapy
Sep 13, 2001

I really feel that I would like to take a break from my therapy regime. I see some lipodistrophy in my face. I really feel that I don't have many other side effects but would love to take a break. My father died of heart disease at 68 yrs. old. I have elevated cholesterol from the drug regiment. I also have been feeling that my breathing has been somewhat labored and shallow for the past year. I have an undetectable viral load since beginning the drug cocktail. My doctor doesn't suggest the break but will support my decision. Help!

Response from Dr. Boyle

Taking a break from your medications may be alright under certain circumstances, and not alright under others. If you started antiretroviral therapy with more than 350 CD4+ T cells/mm3 and no evidence of problems related to HIV infection or history of opportunistic infections, I do not have a problem with your holding the medications while being carefully monitored. If you have had or are having metabolic problems related to the antiretrovirals, I would be even more strong in my support of your decision to take a break under these circumstances. On the other hand, If you started with fewer than 350 CD4+ T cells/mm3 or you have ever had any evidence of an opportunistic infection or other HIV-related problem, I would discourage taking a break since you can return to your CD4+ T cell nadir and viral load peak relatively quickly off therapy and run the risk of more HIV-related problems or opportunisitic infections.



Previous
AIDS Cure
Next
Vaccine with medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement